This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Tetrabenazine prevents levodopa from working.
What might happen:
The effects of your levodopa may decrease and cause an increase in your symptoms of Parkinsonism.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know if your Parkinson's symptoms become worse.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Tetrabenazine Australian prescribing information. Orphan May 4, 1999. .